Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A commutative Banach algebra with factorization of elements but not of pairs
HTML articles powered by AMS MathViewer

by S. I. Ouzomgi PDF
Proc. Amer. Math. Soc. 113 (1991), 435-441 Request permission

Abstract:

We find a one-point Gleason part $\phi$ off the Šilov boundary of ${H^\infty }(\Delta )$ such that the maximal ideal ${M_\phi }$ factors but such that pairs do not factor in ${M_\phi }$.
References
  • Frank F. Bonsall and John Duncan, Complete normed algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 80, Springer-Verlag, New York-Heidelberg, 1973. MR 0423029
  • Andrew Browder, Introduction to function algebras, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0246125
  • P. G. Dixon, Factorization and unbounded approximate identities in Banach algebras, Math. Proc. Cambridge Philos. Soc. 107 (1990), no. 3, 557–571. MR 1041485, DOI 10.1017/S030500410006881X
  • Robert S. Doran and Josef Wichmann, Approximate identities and factorization in Banach modules, Lecture Notes in Mathematics, vol. 768, Springer-Verlag, Berlin-New York, 1979. MR 555240
  • Theodore W. Gamelin, Uniform algebras, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1969. MR 0410387
  • John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971
  • Kenneth Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962. MR 0133008
  • Kenneth Hoffman, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74–111. MR 215102, DOI 10.2307/1970361
  • Edgar Lee Stout, The theory of uniform algebras, Bogden & Quigley, Inc., Publishers, Tarrytown-on-Hudson, N.Y., 1971. MR 0423083
  • G. A. Willis, Examples of factorization without bounded approximate units, preprint, Research Report no. 12, 1989, Mathematical Centre, Australian National University, Canberra.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15
  • Retrieve articles in all journals with MSC: 46J15
Additional Information
  • © Copyright 1991 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 113 (1991), 435-441
  • MSC: Primary 46J15
  • DOI: https://doi.org/10.1090/S0002-9939-1991-1055776-4
  • MathSciNet review: 1055776